Translator Disclaimer
December 2017 Optimal dividend and investment problems under Sparre Andersen model
Lihua Bai, Jin Ma, Xiaojing Xing
Ann. Appl. Probab. 27(6): 3588-3632 (December 2017). DOI: 10.1214/17-AAP1288


In this paper, we study a class of optimal dividend and investment problems assuming that the underlying reserve process follows the Sparre Andersen model, that is, the claim frequency is a “renewal” process, rather than a standard compound Poisson process. The main feature of such problems is that the underlying reserve dynamics, even in its simplest form, is no longer Markovian. By using the backward Markovization technique, we recast the problem in a Markovian framework with expanded dimension representing the time elapsed after the last claim, with which we investigate the regularity of the value function, and validate the dynamic programming principle. Furthermore, we show that the value function is the unique constrained viscosity solution to the associated HJB equation on a cylindrical domain on which the problem is well defined.


Download Citation

Lihua Bai. Jin Ma. Xiaojing Xing. "Optimal dividend and investment problems under Sparre Andersen model." Ann. Appl. Probab. 27 (6) 3588 - 3632, December 2017.


Received: 1 June 2016; Revised: 1 January 2017; Published: December 2017
First available in Project Euclid: 15 December 2017

zbMATH: 06848274
MathSciNet: MR3737933
Digital Object Identifier: 10.1214/17-AAP1288

Primary: 35D40, 60K05, 91B30, 93E20

Rights: Copyright © 2017 Institute of Mathematical Statistics


Vol.27 • No. 6 • December 2017
Back to Top